MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-5537
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Head disassociation and trunion disfiguration.
 
Additional Manufacturer Narrative
An event regarding disassociation and fretting of the trunion involving an accolade stem was reported.The event was confirmed through clinician review of the medical records provided and photographs of the explanted device.Method & results: product evaluation and results: no product was returned for evaluation, however photographs were provided for review.The photographs show a recently explanted stem and head.The trunion of the stem is worn.Clinician review: a review of the provided medical records by a clinical consultant indicated: review of these records confirm a revision of a tha secondary to mechanical failure of the femoral component trunnion occurred.The root cause of this failure can not be established from the records provided.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the event was confirmed through clinician review of the medical records provided and photographs of the explanted device.While clinician review indicated the root cause could not be confirmed, the subject device has been identified to be mated with an lfit v40 cocr head within scope of nc and capa.Lot specific voluntary recall pfa (b)(4) was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before (b)(6) 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Head disassociation and trunion disfiguration.

Brand Name
ACCOLADE 132 SIZE 5.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8804532
Report Number0002249697-2019-02604
Device Sequence Number342709
Product Code LPH
UDI-Device Identifier04546540510648
UDI-Public04546540510648
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2014
Device Catalogue Number6020-5537
Device Lot Number31243701
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight89